Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 347, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2016, 1:23 AM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 1:23 AM CDT (06:23 UTC)
- Expired
- May 24, 2016, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 30 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:39 AM CDT | TSTM WND DMG | Manitou, OK | POWER FLASHES SEEN NORTH OF FREDERICK. |
| May 24, 1:45 AM CDT | HAIL 1 | Manitou, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.0
The text
As transmitted.
690
WUUS54 KOUN 240623
SVROUN
OKC065-075-141-240715-
/O.NEW.KOUN.SV.W.0347.160524T0623Z-160524T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
EAST CENTRAL JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHWESTERN TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 215 AM CDT
* AT 123 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HEADRICK...MOVING EAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SNYDER...TIPTON...MOUNTAIN PARK...MANITOU AND HEADRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3479 9883 3442 9882 3450 9918 3465 9925
TIME...MOT...LOC 0623Z 259DEG 24KT 3458 9907
HAIL...2.00IN
WIND...70MPH
$$
032 follow-up statements
718
WWUS54 KOUN 240628
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
128 AM CDT TUE MAY 24 2016
OKC065-075-141-240715-
/O.CON.KOUN.SV.W.0347.000000T0000Z-160524T0715Z/
KIOWA OK-JACKSON OK-TILLMAN OK-
128 AM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTH CENTRAL KIOWA...EAST CENTRAL JACKSON AND NORTHWESTERN
TILLMAN COUNTIES...
AT 128 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANITOU...MOVING
EAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SNYDER...TIPTON...MOUNTAIN PARK...MANITOU AND HEADRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3479 9883 3442 9882 3450 9918 3465 9925
TIME...MOT...LOC 0628Z 290DEG 26KT 3451 9903
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
$$
03090
WWUS54 KOUN 240651
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
151 AM CDT TUE MAY 24 2016
OKC065-075-240700-
/O.CAN.KOUN.SV.W.0347.000000T0000Z-160524T0715Z/
KIOWA OK-JACKSON OK-
151 AM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA AND EAST
CENTRAL JACKSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3448 9911 3459 9903 3459 9882 3442 9882
TIME...MOT...LOC 0650Z 300DEG 18KT 3450 9896
$$
OKC141-240715-
/O.CON.KOUN.SV.W.0347.000000T0000Z-160524T0715Z/
TILLMAN OK-
151 AM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN TILLMAN COUNTY...
AT 150 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANITOU...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANITOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3448 9911 3459 9903 3459 9882 3442 9882
TIME...MOT...LOC 0650Z 300DEG 18KT 3450 9896
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:00 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 23, 11:00 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1100 PM CDT MON MAY 23 2016
.DISCUSSION...
06Z TAF discussion below.
&&
.AVIATION...
MVFR/IFR ceilings will be possible overnight/Tuesday morning with
ceilings lifting through the day Tuesday. Showers/storms could
affect parts of the area overnight/Tuesday morning. Additional
storms are expected Tuesday afternoon/evening across the area. Some
of the storms could produce strong and variable winds along with
hail Tuesday afternoon/evening.
&&
.PREV DISCUSSION... /issued 854 PM CDT MON MAY 23 2016/
UPDATE...
Did a quick update to adjust POPS/WX grids to show current
activity with the highest POPS in NW OK this evening. Still some
uncertainty how things will evolve the rest of this
evening/overnight. Some models show the storms in NW OK
decreasing late this evening while the storms in eastern parts of
TX Panhandle and West TX may move into sw parts of the fa and
continue to move east across southern parts of the fa overnight.
All updates out soon.
PREV DISCUSSION... /issued 631 PM CDT MON MAY 23 2016/
DISCUSSION...
0Z TAF discussion below.
AVIATION...
MVFR/IFR ceilings will be possible again tonight in parts of the
area. Showers/storms could affect parts of the area later this
evening into Tuesday morning. Lots of uncertainty if or where this
will happen but the best chance seems to be in parts of southwest
OK and western north TX. Additional thunderstorm development will
be possible Tuesday afternoon/evening.
PREV DISCUSSION... /issued 208 PM CDT MON MAY 23 2016/
DISCUSSION...
Taking it one day at a time... the primary forecast focus for this
discussion will be on the development of strong to severe
thunderstorms across western Oklahoma and western north Texas late
this afternoon and evening.
Currently, from 18z surface analysis, a portion of the dryline has
surged well east of the Caprock, almost following a path up the Palo
Duro Canyon region. 18Z obs from Pampa has a dew point of 51 F,
while West Texas Mesonet ob from Memphis has 70 F. Ahead of the
dryline, scattered to broken low level stratus continues to linger,
but breaks in coverage continue to reveal themselves and surface
temperatures from western Oklahoma into western north Texas have
climbed into the upper 70s to lower 80s already. Additionally,
isolated strong thunderstorms continue to crop up within the warm
moist sector across southern Oklahoma and north central Oklahoma.
Given the instability, a few of these early afternoon storms, pre
dryline, could be strong to marginally severe.
Moving forward through the mid to late afternoon, a decent short
wave lifting across northern New Mexico at present, will aid in
helping the dryline mix farther east into western north Texas and
near the Oklahoma/Texas Panhandle border. Instability has continued
to increase, with a narrow ribbon of 2500 to 3000 J/Kg MLCAPE
building just ahead and east of the dryline, along with a wider area
of 1500 to 2500 J/Kg across the remainder of western Oklahoma and
western north Texas. Mid-level wind support is not overly
impressive across the region, given no significant outside forcing
beyond the dryline. 700mb winds are only about 20 kts. This has
resulted in modest deep layer shear of 30 to 35 kts on average.
Still, paired with the available instability, this should be enough
to support rotating updrafts and large hail development, up to the
size of tennis balls with the initial convection expected to fire on
the dryline later this afternoon. Low level wind shear is weak, and
will remain so until the low level jet begins to increase after
24/00z. With southerly 850mb winds increasing and sufficient
southerly surface flow maintaining ahead of the dryline into the
evening, 0-1km shear values will increase within an window of time
after 00z across western north Texas into southwestern Oklahoma,
with values approaching 20kts. Although still not overly
impressive,resulting in 0-1 km SRH values nearing 200 S^2/H^2,
paired with any strong updrafts, a few tornadoes cannot be ruled
out.
Farther to the north this afternoon and evening, the northern push
of the dryline into northwestern Oklahoma will be another place to
watch for storm development. Surface analysis reveals a surface low
centered over southwestern Kansas, just north of the Oklahoma
Panhandle. Situated near the northern edge of the instability axis
and associated frontal boundary, there is enough support for a few
storms to develop capable of large hail development.
Overnight, conditions are shaping up to be similar to Sunday
night/Monday morning. Storms over the southern Texas Panhandle,
west/southwest Oklahoma, and western north Texas will merge through
the late evening, laying down a decent cold pool, which will aid in
propagation of storms east and southeastward across southern
Oklahoma and western north Texas. The big concern with this
evolution overnight will be flooding. After persistent heavy
rainfall last night and this morning over the same area, additional
slow storm movement and efficient rain production tonight, flooding
concerns are obviously heightened and a flood watch remains in
effect. We have no plans of expanding the current watch that was
issued by the night shift as the location and timing look spot on
(hat tip to Ryan and Bruce).
For the reminder of the week, thunderstorm chances will continue
near daily, with the best chances for strong to severe thunderstorm
tomorrow (Tuesday), Thursday, and Friday. Once again, the dryline
will redevelop across the eastern portions of the Oklahoma and Texas
Panhandles Tuesday. Expect enough atmospheric recovery to generate
severe storms, capable of large damaging hail, damaging wind gusts,
and a low possibility of tornadoes with the strongest updrafts. Once
again, storms will be slow moving and could pose a flooding threat
once again depending on residence time and their rainfall rates,
which should be decent. Wednesday appears to be a down day, with
only a slight chance of thunderstorms across the region. Thursday
will have influence from an evolving 500mb shortwave that will be
digging across the Four Corners region Wednesday night into
Thursday. Into the afternoon, the dryline will strengthen over the
eastern Panhandles and surge into western Oklahoma through the late
afternoon, under the influence from an advancing surface trough off
the Colorado high plains. Stout deep layer shear and sufficient
instability will promote supercellular development along the dryline
in western Oklahoma. Large damaging hail, damaging wind gusts, and
tornadoes are possible. Friday's setup is much less impressive at
the moment than Thursday, but thunderstorms will be possible again
as the surface front pushes into northwest Oklahoma and a weaker
dryline mixes near I-44 in southwestern Oklahoma. The shear
environment is less favorable, but a few strong to severe
thunderstorms will be possible, with hail the primary concern at
this time.
Stay safe this week and keep up to date with the latest forecasts.
Kurtz
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 67 82 68 87 / 40 20 40 10
Hobart OK 67 85 69 91 / 50 40 30 10
Wichita Falls TX 68 86 71 90 / 40 40 30 10
Gage OK 65 89 63 93 / 60 30 20 10
Ponca City OK 67 82 69 88 / 30 30 40 20
Durant OK 68 82 70 84 / 50 30 40 20
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Wednesday morning for OKZ021>023-027-033>039-
044-045.
TX...Flood Watch through Wednesday morning for TXZ083>090.
&&
11/25/25Hazardous weather outlook, May 24, 12:56 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1256 AM CDT TUE MAY 24 2016 OKZ004>048-050>052-TXZ083>090-250600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1256 AM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...OVERNIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS. LOCATION... A SLIGHT RISK AREA IS WEST OF A LINE FROM WOODWARD AND WEATHERFORD... TO LAWTON OKLAHOMA... TO HENRIETTA TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 5 AM TUESDAY. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL WILL BE THE MAIN CONCERNS. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS OF THE AREA THROUGH TUESDAY MORNING. SOME OF THE STORMS WILL BE STRONG TO SEVERE. LARGE HAIL... STRONG WIND GUSTS... AND HEAVY RAIN LEADING TO LOCALIZED AND FLASH FLOODING ARE THE MAIN CONCERNS. THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER 5 AM BUT GUSTY WINDS... SMALL HAIL... AND HEAVY RAIN WILL REMAIN A CONCERN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE READY TO PROVIDE SEVERE WEATHER SUPPORT THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH AT LEAST FRIDAY OF THIS WEEK. THURSDAY PRESENTS THE GREATEST POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY WITH HIGHER CHANCES OF THUNDERSTORMS ACROSS WESTERN OKLAHOMA ON SUNDAY. SEVERE STORMS COULD ALSO BE POSSIBLE THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 24, 12:07 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT TUE MAY 24 2016
OKZ034-240545-
GREER OK-
1207 AM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER COUNTY UNTIL
1245 AM CDT...
AT 1205 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WILLOW...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
GRANITE...WILLOW...BRINKMAN AND NORTHWESTERN ALTUS-LUGERT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3512 9951 3511 9941 3508 9937 3506 9937
3504 9932 3502 9934 3502 9933 3498 9935
3497 9933 3494 9933 3490 9966 3502 9973
TIME...MOT...LOC 0505Z 261DEG 23KT 3499 9959
03Special weather statement, May 24, 12:17 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT TUE MAY 24 2016
OKZ035>037-240545-
TILLMAN OK-KIOWA OK-JACKSON OK-
1217 AM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...SOUTH
CENTRAL KIOWA AND SOUTHEASTERN JACKSON COUNTIES UNTIL 1245 AM CDT...
AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUMPHREYS...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ALTUS...TIPTON...OLUSTEE...ELMER...HEADRICK...FRIENDSHIP...HUMPHREYS...ALTUS
AIR FORCE BASE AND HESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3477 9908 3452 9895 3444 9936 3445 9935
3446 9937 3444 9939 3443 9939 3443 9941
3458 9946
TIME...MOT...LOC 0515Z 247DEG 17KT 3456 9929
03Special weather statement, May 24, 12:19 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1219 AM CDT TUE MAY 24 2016 OKZ033-034-036-240545- HARMON OK-GREER OK-JACKSON OK- 1219 AM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...SOUTH CENTRAL GREER AND CENTRAL JACKSON COUNTIES UNTIL 1245 AM CDT... AT 1217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ALTUS...MANGUM...DUKE...MARTHA...GOULD AND MCQUEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3451 9985 3466 9992 3490 9953 3464 9931 TIME...MOT...LOC 0517Z 246DEG 17KT 3462 9974 03
Special weather statement, May 24, 12:25 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 AM CDT TUE MAY 24 2016
OKZ022-034-035-240600-
GREER OK-KIOWA OK-WASHITA OK-
1225 AM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...NORTHWESTERN
KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL 100 AM CDT...
AT 1223 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LONE WOLF...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HOBART...SENTINEL...LONE WOLF...ROCKY AND NORTHEASTERN ALTUS-LUGERT
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3512 9936 3515 9936 3528 9906 3499 9893
3493 9932 3512 9940
TIME...MOT...LOC 0523Z 229DEG 16KT 3503 9928
03Special weather statement, May 24, 12:55 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT TUE MAY 24 2016
OKZ033-240630-
HARMON OK-
1255 AM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL 130
AM CDT...
AT 1253 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DODSON...MOVING
NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
VINSON AND MCKNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3495 9980 3494 9979 3476 9972 3472 10000
3485 10000
TIME...MOT...LOC 0553Z 240DEG 10KT 3479 9997
03Special weather statement, May 24, 1:04 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT TUE MAY 24 2016
OKZ034>036-240645-
GREER OK-KIOWA OK-JACKSON OK-
104 AM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHWESTERN
KIOWA AND NORTHEASTERN JACKSON COUNTIES UNTIL 145 AM CDT...
AT 102 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ALTUS...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ALTUS...BLAIR...OLUSTEE...MARTHA...FRIENDSHIP...WARREN...ALTUS AIR FORCE
BASE...HESTER AND SOUTHEASTERN ALTUS-LUGERT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3455 9948 3476 9956 3495 9923 3472 9905
3461 9926 3457 9925
TIME...MOT...LOC 0602Z 260DEG 21KT 3464 9941
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 37 min |
| May 23, 7:27 PM CDT | Special Weather Statement | OUN | Ellis | 33 min |
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 40 min |
| May 23, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 46 min |
| May 23, 7:49 PM CDT | Tornado Warning | OUN | Woodward | 26 min |
| May 23, 8:14 PM CDT | Tornado Warning | OUN | Woodward | 31 min |
| May 23, 8:15 PM CDT | Special Weather Statement | OUN | Woods | 30 min |
| May 23, 8:17 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| May 23, 8:31 PM CDT | Flash Flood Warning | OUN | Woodward | 4 hr |
| May 23, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 40 min |
| May 23, 8:44 PM CDT | Tornado Warning | OUN | Woodward | 31 min |
| May 23, 8:55 PM CDT | Tornado Warning | OUN | Ellis | 35 min |
| May 23, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 62 min |
| May 23, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 50 min |
| May 23, 9:21 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 114 min |
| May 23, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 34 min |
| May 23, 9:29 PM CDT | Tornado Warning | OUN | Harper | 31 min |
| May 23, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 28 min |
| May 23, 11:37 PM CDT | Special Weather Statement | OUN | Beckham | 38 min |
| May 23, 11:44 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| May 24, 12:07 AM CDT | Special Weather Statement | OUN | Greer | 38 min |
| May 24, 12:17 AM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| May 24, 12:19 AM CDT | Special Weather Statement | OUN | Harmon | 26 min |
| May 24, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 39 min |
| May 24, 12:25 AM CDT | Special Weather Statement | OUN | Washita | 35 min |
| May 24, 12:36 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 54 min |
| May 24, 12:55 AM CDT | Special Weather Statement | OUN | Harmon | 35 min |
| May 24, 1:04 AM CDT | Special Weather Statement | OUN | Jackson | 41 min |
| May 24, 1:07 AM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa, Tillman | 3 hr |
| May 24, 1:20 AM CDT | Flash Flood Warning | OUN | Jackson, Tillman | 3 hr |
| May 24, 1:32 AM CDT | Tornado Warning | OUN | Tillman | 28 min |
| May 24, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 34 min |
| May 24, 2:08 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| May 24, 2:24 AM CDT | Special Weather Statement | OUN | Jackson | 51 min |
| May 24, 2:47 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 58 min |
| May 24, 2:49 AM CDT | Special Weather Statement | OUN | Comanche | 56 min |
| May 24, 3:34 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 41 min |
| May 24, 3:37 AM CDT | Special Weather Statement | OUN | Cotton | 38 min |
| May 24, 4:02 AM CDT | Special Weather Statement | OUN | Stephens | 58 min |
| May 24, 4:13 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 20 min |
| May 24, 4:15 AM CDT | Special Weather Statement | OUN | Cotton | 45 min |
| May 24, 4:32 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 25 min |
| May 24, 4:59 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Murray | 46 min |
| May 24, 5:47 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall, Murray | 58 min |
| May 24, 6:56 AM CDT | Special Weather Statement | OUN | Atoka | 64 min |
| May 24, 1:08 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 24, 1:34 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
| May 24, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 42 min |
| May 24, 2:23 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 52 min |
| May 24, 2:25 PM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| May 24, 2:40 PM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| May 24, 2:43 PM CDT | Tornado Warning | OUN | Noble, Payne | 32 min |
| May 24, 3:15 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 45 min |
| May 24, 3:24 PM CDT | Special Weather Statement | OUN | Payne | 36 min |
| May 24, 3:35 PM CDT | Tornado Warning | OUN | Payne | 25 min |
| May 24, 3:57 PM CDT | Flash Flood Warning | OUN | Payne | 2 hr |
| May 24, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 48 min |
| May 24, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 31 min |
| May 24, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 46 min |
| May 24, 6:16 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.